Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

180 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Melasma, on birth control pill, irregular periods

i am suffering from Melasma .my age is 32 year . i am taking barth ncontrol pills from last 6 year irregularly some times after 3 month for 8 days ,some times one month. my period is start at the age of 14 year at class 10th.ant period is very irregular .some time after 4 month sometime 1 month. now also happening this.what will be remidy. my diet is also not good
Mon, 4 Jun 2012
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication
General & Family Physician 's  Response
Hello
Melasma is caused by sun exposure and taking of birth control pills.Treatment of melasma involves stopping of birth control pills,use of sun protection creams and application of fading creams like hydroxyquinine creams.
You must consult a dermatologist for the treatment of melasma and consult your gynecologist to advise you the alternative to birth control pills.
Thanks
I find this answer helpful
General & Family Physician Dr. Pavan Kumar Gupta's  Response
Hello
Melasma is caused by sun exposure and taking of birth control pills.Treatment of melasma involves stopping of birth control pills,use of sun protection creams and application of fading creams like hydroxyquinine creams.
You must consult a dermatologist for the treatment of melasma and consult your gynecologist to advise you the alternative to birth control pills.
Thanks
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I switched birth control pills and started taking lo loestrin fe in june and for the last two months (october and november) I had breakthrough bleeding. The first time I had breakthrough and got a normal period, the second time I had the breakthrough I missed my period all together. Im halfway through my next pill pack (end of december) and am starting to get my usual pms symptoms but as far as i know I have had no pregnancy symptoms. Should I be worried about being pregnant?

doctor1 MD

I ve been taking mini pills (birth control) for 2 years. During this length of time, I do not have period each month. However, I started spotting and have cramp, just like having period, the last 3 weeks, on and off. Not sure what s going on, should I stop taking the pills?

doctor1 MD

My period has always been irregular, however at the end of the last month it lasted over a week, on the 9th night I decided to start my birth control because I could tell my period was on its last day and I was tired of it. I took my pill for a week straight like usual then planned to skip a week of pills to prolong my cycle. im on the 4th day without my pill and period has started again and its heavy just like when my period always starts each month, why has it started again and should I be concerned? what can I do to get my period regular (5-6 days with normal flow)

Recent questions on  Melasma

doctor1 MD

I have developed a dark area of melasma on my Glabella. I have not been on birth control in five years, have never been pregnant, stay out of sun, wear SPF 45 everyday. I have been on spironolactne 150 mg qd for three years for acne. I started wondering if it could be due to the spiro? Thought? Emily

doctor1 MD

I just started taking birth control again after taking it for 7 years then stopping for a year. I stopped because it was causing melasma on my face. Being sexually active, I decided going back on the pill was the best idea but I was still concerned about melasma. My doctor suggested I go on Ortho Tricyclen Lo. Unfortunately, my insurance didn't cover it, so she put me on a generic low dose called Lutera. I was a sunday starter, and was expecting the pill to shorten my period this cycle. It has done the complete opposite. I am now on day 12 of my period. I know that these things take time and my body needs to adjust, but seriously, I went on the pill in the first place because I was having 8 day long periods!! Is this normal? I have been reading a bunch of birth control forums and there are a lot of women complaining about lutera.

doctor1 MD

hey dr i have problem of melasma on my one side of cheek. i have used lot of treatments including hyderquin, trimelasin n many others, but no improvement.another problem is that area above my upper lip is getting darker day by day. i use thread for hair removing nothing else. my dermatologist said i have thread allergy. iam gynaecologist.

doctor1 MD

I have had melasma for 4 years , due to the mini pill , I have been using a lightening cream for over a year , it has lightened slightly but really getting me down as it seems to be taking forever to go . I stoped tsking thr e mini pill 2 years ago . I am also having some problems with my hormones. My blood tests show I have gone through menopause but recently had internal scan which showed I still fertile. Could this be why the meladma will not go . Julia

doctor1 MD

Hello ,I have hyper pigmentation for yrs , extremely fatigued , tried all all kinds of skin treatments , products , Lazer , skin needling made it even worse , I am tired all the time , can you help with this skin discoloration, ? Will glutithiobe...

doctor1 MD

My wife have skin problem melasma . Now she is 38 years old. I am attaching the lmage of skin with this. Please advise me what to do for this. And also send me the treatment methods to cure and not to spread more

doctor1 MD

I got pigmentation & blackish on my face & back.